Testosterone therapy (TT) can be a saving grace for many men, especially for those who are advancing in age. However, receiving testosterone can pose risks for some individuals. The incidence of these negative side effects depends on the user’s specific health history and their body’s reaction to treatment. These consequences are not guaranteed to occur, but users should still remain alert in identifying any negative changes they might feel in their bodies.
Some of the less dangerous, and sometimes unexpected, side effects associated with utilizing TT are acne development and breast enlargement. These are generally annoying symptoms that some users must face throughout the course of their treatment. Because these side effects aren’t naturally occurring, using different treatments (like steroidal acne cream) is sometimes a non-option. Before using any sort of medication or medicated treatment for acne or breast enlargement, always consult your physician.
Increasingly severe side effects can also occur with TT. One unexpected side effect is sleep apnea, in which the user’s breathing fluctuates during sleep. This issue is often remedied through the use of a breathing apparatus while sleeping.
Additional concerns surrounding testosterone therapy acknowledge its tendency to raise hematocrit levels. This means that additional testosterone could result in too many red blood cells circulating the body, potentially causing issues like blood clots or stroke.
Users can avoid these dangerous side effects by maintaining their doctor appointments during treatment. Though a patient might feel well enough to skip a follow up appointment, it is crucial to remain responsible in taking care of your body. The positive benefits of TT do not always negate the potential for risk, making proper health monitoring essential while utilizing treatment.